Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
Is it possible for chemo use to cause changes in your eye sight?
Almost all cancer chemotherapy drugs have side effects, including effects on the visual system. Some drugs can cause tear deficiency in the eyes which leads to discomfort and some blurring of vision. Other chemotherapy drugs can promote the formation of cataracts which reduce the clarity of vision. Still other cancer-treating drugs can cause optic neuropathy, a deterioration of the optic nerve which carries vision information from the eye to the brain.
It is important to mention any vision changes you are having with your oncologist so that a referral can be made to an ophthalmologist.
Answered by: Lee Duffner, MD
Categories: General Eye Health
Have a question that hasn't been answered yet? Ask it!
Answered: Aug 07, 2012
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.